On the bounds in Poisson approximation for independent geometric distributed random variables

Authors

  • L. T. ‎Giang University of Finance and Marketing, 2/4 Tran Xuan Soan, District 7‎, ‎Ho Chi Minh city‎, ‎Vietnam.
  • T. L. Hung University of Finance and Marketing, 2/4 Tran Xuan Soan, District 7‎, ‎Ho Chi Minh city‎, ‎Vietnam.
Abstract:

‎The main purpose of this note is to establish some bounds in Poisson approximation for row-wise arrays of independent geometric distributed random variables using the operator method‎. ‎Some results related to random sums of independent geometric distributed random variables are also investigated.

Upgrade to premium to download articles

Sign up to access the full text

Already have an account?login

similar resources

on the bounds in poisson approximation for independent geometric distributed random variables

‎the main purpose of this note is to establish some bounds in poisson approximation for row-wise arrays of independent geometric distributed random variables using the operator method‎. ‎some results related to random sums of independent geometric distributed random variables are also investigated.

full text

On bounds in Poisson approximation for distributions of independent negative-binomial distributed random variables.

Using the Stein-Chen method some upper bounds in Poisson approximation for distributions of row-wise triangular arrays of independent negative-binomial distributed random variables are established in this note.

full text

Poisson Approximation for Sums of Dependent Bernoulli Random Variables

In this paper, we use the Stein-Chen method to determine a non-uniform bound for approximating the distribution of sums of dependent Bernoulli random variables by Poisson distribution. We give two formulas of non-uniform bounds and their applications.

full text

Compound Poisson Approximation For Dissociated Random Variables Via Stein's Method

In the present paper we consider compound Poisson approximation by Stein’s method for dissociated random variables. We present some applications to problems in system reliability. In particular, our examples have the structure of an incomplete U-statistics. We mainly apply techniques from Barbour and Utev, who gave new bounds for the solutions of the Stein equation in compound Poisson approxima...

full text

On the minimum of independent geometrically distributed random variables

The expectations E[X(1)], E[Z(1)], and E[Y(1)] of the minimum of n independent geometric, modified geometric, or exponential random variables with matching expectations differ. We show how this is accounted for by stochastic variability and how E[X(1)]/E[Y(1)] equals the expected number of ties at the minimum for the geometric random variables. We then introduce the “shifted geometric distribut...

full text

Local Tail Bounds for Functions of Independent Random Variables

It is shown that functions defined on {0, 1, . . . , r − 1}n satisfying certain conditions of bounded differences that guarantee subgaussian tail behavior also satisfy a much stronger “local” subgaussian property. For self-bounding and configuration functions we derive analogous locally subexponential behavior. The key tool is Talagrand’s (1994) variance inequality for functions defined on the ...

full text

My Resources

Save resource for easier access later

Save to my library Already added to my library

{@ msg_add @}


Journal title

volume 42  issue 5

pages  1087- 1096

publication date 2016-11-01

By following a journal you will be notified via email when a new issue of this journal is published.

Hosted on Doprax cloud platform doprax.com

copyright © 2015-2023